Couldn't find what you looking for?

TRY OUR SEARCH!

I have had diabetes for 15 years, since I was 47. The first 7 years my HbA1c was good  and I just made sure to take care with what I ate. The last 8 years I’ve been using metformin and Two years ago my doctor added sulfonylurea. My Hba1c is very good I even have to take care because sometimes  I have hypos. Every time when my dose of metformin was higher, I had this strange metallic taste which normally goes away after some weeks. But recently I experienced this strange feeling on my fingers, kind of fizzy, tingling fingers. My sister in law had the same and she got vitamins from her GP and he told her (she has DM also) that it  was because of the metformin. Can metformin cause fizzy fingers?

Loading...

I think what you are having is a paresthesia but not due to metformin. Paresthesia is a symptom you can have for so many different reasons. Some are for example: vitamin deficiency, diabetic neuropathy, hypoglycemia. These three are the more common ones that people  with diabetes experience. The one of your sister in law is a vit B12 deficiency which can happen with the use of metformin but normally after a long period of using the drug, around 15 years, which is not your case. Secondly the diabetic neuropathy I wouldn't expect to find on you  after 15 years of  well controlled diabetes (though is not impossible). But maybe in your case as you have mentioned that sometimes you have hypos, that can be the reason! I would suggest you measure your BG as soon as you feel it to see if there's a connection between them. 

Reply

Loading...


I can imagine that it is a very worrying symptom, but the fact that your Hba1c is really well controlled makes me think it is not related to your diabetes. With diabetes there is a worry regarding nerve damage, but this is generally for people whose blood glucose is not well managed. You mention about the metallic taste in your mouth, this could be due to many reasons such as heart burn, gum irritation such as gingivitis or even due to conditions such as sinus, so you may want to get that checked out. tingling fingers, like the other poster has mentioned can be due to vitamin deficiency so that may be worth exploring too. If the tingling sensation persists then it may be worth ou consulting with your doctor.
Reply

Loading...